AI Summary & Key Takeaways
AI InsightClinicians should be alert to the rash side effect of carbamazepine.
📌 3 Key Takeaways
Abstract
Carbamazepine, which is used in the treatment of various neurological and psychiatric disorders, especially epilepsy, trigeminal neuralgia, bipolar disorder, and psychiatric symptoms such as aggression, can cause skin rash. Here, we aimed to present a case of skin rash associated with carbamazepine. A 41-year-old male patient who presented with cocaine withdrawal and was started on 400 mg/day carbamazepine for impulse control developed a skin rash limited to the facial area on the tenth day of treatment. Based on the history, the existing side effect was associated with the use of carbamazepine and the drug was discontinued. Following discontinuation of carbamazepine, the skin rash gradually decreased and completely disappeared after twenty-three days. The patient's cocaine-related treatment was completed and he was discharged. No skin rash was observed in the follow-ups. Skin-related side effects may be related to carbamazepine use. Clinicians should be alert to the rash side effect of carbamazepine.
Özet
Epilepsi, trigeminal nevralji, bipolar bozukluk başta olmak üzere çeşitli nörolojik ve psikiyatrik bozuklukların ve saldırganlık gibi psikiyatrik belirtilerin tedavisinde kullanılan karbamazepin, deri döküntüsüne neden olabilir. Burada, karbamazepin ile ilişkili deri döküntüsü gelişen olguyu sunmayı amaçladık. Kokain yoksunluğu ile başvuran ve dürtü kontrolünü sağlamak amacıyla 400 mg/gün karbamazepin başlanan 41 yaşındaki erkek hastada tedavinin onuncu gününde yüz bölgesiyle sınırlı deri döküntüsü ortaya çıktı. Öyküden yola çıkılarak mevcut yan etki karbamazepin kullanımı ile ilişkilendirildi ve ilaç kesildi. Karbamazepin kesilmesini takiben deri döküntüsü giderek azaldı ve yirmi üç günün sonunda tamamen ortadan kayboldu. Hastanın kokain ile ilişkili tedavisi tamamlandı ve taburcu edildi. Takiplerinde deri döküntüsü gözlenmedi. Deri ile ilişkili yan etkiler karbamazepin kullanımı ile ilişkili olabilir. Klinisyenler, karbamazepinin deri döküntüsü yan etkisine karşı uyanık olmalıdır.